Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at May 3, 2013, 2:05 PM PDT. It took effect at May 4, 2013, 12:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2013, 2:05 PM PDT (21:05 UTC)
- In effect from
- May 4, 2013, 12:00 AM PDT
- Expired
- May 4, 2013, 3:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
873 WWUS86 KMTR 032105 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 205 PM PDT FRI MAY 3 2013 ...RED FLAG WARNING FROM MIDNIGHT FRIDAY NIGHT THROUGH 3 PM PDT SATURDAY FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE 1000 FEET... .LOCALLY STRONG AND GUSTY NORTHEAST WINDS WILL DEVELOP ON FRIDAY NIGHT ACROSS THE NORTH BAY HILLS. THE TIME PERIOD OF STRONGEST WIND IS EXPECTED TO BE FROM SHORTLY AFTER MIDNIGHT FRIDAY NIGHT THROUGH SATURDAY MORNING WHEN GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS THE HILLS. IN ADDITION...VERY DRY CONDITIONS WILL CONTINUE IN THE HILLS WITH RELATIVE HUMIDITY VALUES LIKELY TO REMAIN BELOW 30 PERCENT OVERNIGHT. WINDS WILL GRADUALLY DECREASE SATURDAY AFTERNOON. CAZ507-041200- /O.NEW.KMTR.FW.W.0002.130504T0700Z-130504T2200Z/ NORTH BAY MOUNTAINS- 205 PM PDT FRI MAY 3 2013 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 3 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE 1000 FEET... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT SATURDAY. * AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. INCLUDING ALL LOCATIONS ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTIES INCLUDING MOUNT SAINT HELENA AND MOUNT TAMALPAIS. * TIMING: FROM MIDNIGHT FRIDAY NIGHT THROUGH 3 PM PDT SATURDAY WITH THE PERIOD OF STRONGEST WINDS FROM ABOUT 1 AM SATURDAY THROUGH 10 AM SATURDAY. * WIND: NORTHEAST SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS AROUND 40 MPH AND LOCAL GUSTS UP TO 50 MPH OVER THE HIGHER PEAKS OF NAPA COUNTY ALONG THE YOLO AND LAKE COUNTY BORDERS. * HUMIDITY: AFTERNOON MINIMUM AROUND 15 PERCENT...STAYING LESS THAN 30 PERCENT OVERNIGHT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...WARM TEMPERATURES AND STRONG AND DRY OFFSHORE WINDS WILL INCREASE THE PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DYKEMA HTTP://WEATHER.GOV/SANFRANCISCO
2 follow-up statements
139 WWUS86 KMTR 041113 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 413 AM PDT SAT MAY 4 2013 ...RED FLAG WARNING FOR THE NORTH BAY HILLS UNTIL 3 PM THIS AFTERNOON... .STRONG AND GUSTY NORTHEAST WINDS ARE IMPACTING THE HILLS OF THE NORTH BAY EARLY THIS MORNING. THE PERIOD OF STRONGEST WINDS WILL CONTINUE THROUGH ABOUT 10 AM THIS MORNING WHEN WIND GUSTS TO 50 MPH WILL BE POSSIBLE OVER THE RIDGES. WIND SPEEDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON HOURS BUT VERY WARM AND DRY WEATHER WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE NORTH BAY HILLS THROUGH THE AFTERNOON HOURS BEFORE COOLER TEMPERATURES RETURN TONIGHT. CAZ507-042145- /O.CON.KMTR.FW.W.0002.000000T0000Z-130504T2200Z/ NORTH BAY MOUNTAINS- 413 AM PDT SAT MAY 4 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE 1000 FEET... * AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. INCLUDING ALL LOCATIONS ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTIES INCLUDING MOUNT SAINT HELENA AND MOUNT TAMALPAIS. * TIMING: THROUGH 3 PM PDT SATURDAY WITH THE PERIOD OF STRONGEST WINDS THROUGH 10 AM THIS MORNING. * WIND: NORTHEAST SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS AROUND 40 MPH AND LOCAL GUSTS UP TO 50 MPH OVER THE HIGHER PEAKS OF NAPA COUNTY ALONG THE YOLO AND LAKE COUNTY BORDERS. * HUMIDITY: STEADY BETWEEN 10 AND 20 PERCENT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...WARM TEMPERATURES AND STRONG OFFSHORE WINDS WILL INCREASE THE PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SANFRANCISCO
029 WWUS86 KMTR 042208 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 308 PM PDT SAT MAY 4 2013 CAZ507-042315- /O.EXP.KMTR.FW.W.0002.000000T0000Z-130504T2200Z/ NORTH BAY MOUNTAINS- 302 PM PDT SAT MAY 4 2013 ...RED FLAG WARNING ALLOWED TO EXPIRE AT 3 PM PDT THIS AFTERNOON FOR THE NORTH BAY HILLS... WINDS HAD BEEN LOCALLY STRONG AND GUSTY EARLIER ON SATURDAY...BUT WINDS HAD DECREASED CONSIDERABLY SATURDAY AFTERNOON. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 3 PM. VERY DRY CONDITIONS WILL CONTINUE IN THE HILLS THROUGH THE REMAINDER OF THE AFTERNOON. MUCH COOLER WEATHER WILL DEVELOP ACROSS THE NORTH BAY HILLS BY SUNDAY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL INCREASE CONSIDERABLY ON SATURDAY NIGHT AND SUNDAY. HOWEVER...GUSTY SOUTH WINDS ARE FORECAST LATE SATURDAY NIGHT INTO SUNDAY. $$ DYKEMA HTTP://WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at May 3, 10:25 AM PDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 3, 10:25 AM PDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1025 AM PDT FRI MAY 3 2013
.DISCUSSION...AS OF 8:45 AM PDT FRIDAY...THE AREA IS OFF TO A
WARM START THIS MORNING WITH READINGS ALREADY IN THE 60S AT MANY
LOCATIONS...EVEN ALONG THE COAST. SURFACE PRESSURE GRADIENTS HAVE
BECOME MUCH WEAKER IN THE OFFSHORE DIRECTION WITH 4.4 MB FROM WMC
TO SFO VERSUS 12.2 MB 24 HOURS AGO. THE SFO-SAC GRADIENT IS NOW
FLAT COMPARED TO SLIGHT OFFSHORE YESTERDAY AT THIS TIME...AND IS
FORECAST TO INCREASE TO OVER 2 MB BETWEEN SFO AND SAC BY THIS
AFTERNOON. BECAUSE OF THE STRONGER ONSHORE FLOW...COOLER
TEMPERATURES ARE EXPECTED TODAY...ALTHOUGH ANOTHER DAY WARM
TEMPERATURES IS ANTICIPATED...ESPECIALLY ACROSS INLAND AREAS.
HIGHS TODAY ARE FORECAST TO RANGE FROM THE 70S AT THE COAST TO 80S
AND 90S INLAND.
AN UPPER LEVEL TROUGH IS PROGGED TO PUSH WESTWARD INTO NORTHERN
CALIFORNIA FROM THE NORTHEAST. THIS TROUGH WILL FORM INTO A CUTOFF
LOW WHICH IS THEN FORECAST TO MIGRATE OFFSHORE TO WEST OF THE SAN
FRANCISCO BAY AREA BY SUNDAY EVENING. MODELS DO BRING SOME
MOISTURE AROUND THIS LOW INTO SOUTHERN CALIFORNIA DURING THIS TIME
FRAME...AND POSSIBLY INTO PORTIONS OF OUR DISTRICT ON MONDAY AND
TUESDAY WHEN THE UPPER LOW FINALLY MOVES BACK EASTWARD OVER LAND.
MOST LIKELY SCENARIO FOR OUR AREA WOULD BE FOR COASTAL DRIZZLE
DEVELOPING ACROSS THE SOUTHERN PORTION OF THE DISTRICT SUNDAY AND
MONDAY MORNINGS...WITH AFTERNOON BUILDUPS POSSIBLE OVER THE HIGHER
TERRAIN MONDAY.
INTO NEXT WEEK...SEASONABLY COOLER TEMPERATURES ARE EXPECTED ALL
AREAS WITH CONTINUED ONSHORE FLOW.
&&
.AVIATION...AS OF 10:25 AM PDT FRIDAY...HIGH PRESSURE POSITIONED
OVER THE WEST COAST WILL HELP TO MAINTAIN CLEAR SKIES AND LIGHT
WINDS THROUGH THE NEXT 24 TO 36 HOURS.
VICINITY OF KSFO...VFR. GENERALLY LIGHT DIURNAL WINDS WITH THE SEA
BREEZE REACHING 15 TO 27 KT AROUND 2300Z.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR. GENERALLY LIGHT DIURNAL WINDS
WITH THE SEA BREEZE REACHING 5 TO 10 KT THIS AFTERNOON.
&&
.CLIMATE...HERE ARE RECORD HIGH TEMPERATURES FOR MAY 2ND AND 3RD
FOR VARIOUS LOCATIONS PLUS THE YEAR THAT THE RECORD WAS SET.
.LOCATION...............FRI MAY 3
SANTA ROSA.............92/1990
KENTFIELD..............90/2004
SAN RAFAEL.............91/1966
NAPA...................92/2001
SAN FRANCISCO..........79/1989
SFO....................79/1953
OAKLAND................81/2001
RICHMOND...............87/1970
LIVERMORE..............94/2004
MOUNTAIN VIEW..........83/1989
SAN JOSE...............90/1992
GILROY.................97/2004
MONTEREY...............82/1953
SANTA CRUZ.............89/1970
SALINAS................86/1970
SNS AIRPORT............86/1970
KING CITY..............96/2004
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: SIMS
AVIATION/MARINE: LARRY
CLIMATE: BELL
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREANearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.